Alert archive / Maine / Gale Watches in 2021
Gale Watch 3, NWS Gray, ME
NWS Gray, ME issued this gale watch at Jan 22, 2021, 2:33 AM EST. It took effect at Jan 23, 2021, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 2:33 AM EST (07:33 UTC)
- In effect from
- Jan 23, 2021, 1:00 PM EST
- Expired
- Jan 22, 2021, 10:53 PM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
054 WHUS71 KGYX 220733 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 233 AM EST Fri Jan 22 2021 ANZ150-152-154-222145- /O.NEW.KGYX.GL.A.0003.210123T1800Z-210124T1800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 233 AM EST Fri Jan 22 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
221 WHUS71 KGYX 230353 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1053 PM EST Fri Jan 22 2021 ANZ150-152-154-231800- /O.UPG.KGYX.GL.A.0003.210123T1800Z-210124T1800Z/ /O.NEW.KGYX.GL.W.0004.210123T1900Z-210124T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1053 PM EST Fri Jan 22 2021 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO NOON EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 2 PM Saturday to noon EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-231800- /O.NEW.KGYX.GL.W.0004.210123T1900Z-210124T1700Z/ Penobscot Bay- 1053 PM EST Fri Jan 22 2021 ...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO NOON EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay. * WHEN...From 2 PM Saturday to noon EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-231800- /O.NEW.KGYX.SC.Y.0006.210123T1200Z-210124T2100Z/ Casco Bay- 1053 PM EST Fri Jan 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 7 AM Saturday to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Jan 21, 10:36 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 21, 10:36 PM EST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Gray ME 1036 PM EST Thu Jan 21 2021 .SYNOPSIS... Pockets of snow showers will be the rule later through Saturday with enhancement in the mountains and the Mid-Coast as a weak are of low pressure drops out of southern Canada. The weekend will be noticeably colder and blustery with breezy NW winds Saturday into Sunday. Winds will relax with moderating temperatures Monday. A southern stream system will approach Tuesday although this system looks to pass to our south with southern areas having the best chance to see some light snow. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 1030 PM Update...A weak short wave trough continues to push eastward into our area from the west this evening. Relatively weak bursts of forcing for ascent, aided by weak WAA, are allowing for areas of snow or snow showers traversing the forecast area, mainly north of a KLEB-KPWM line. These will continue overnight allowing for light accumulations, mainly across central ME, northern NH, and the western ME mountains. A few spots could pick up an inch or two overnight. It's also possible that a portion of SW NH may pick up a couple of snow showers or squalls over the next couple of hours, but it appears at the moment that most of that activity will remain to the southwest of the Granite State. Have adjusted PoPs a bit based on latest radar imagery but overall the forecast remains largely unchanged. Previously... Have made minor adjustments to the forecast this evening based on latest observational trends as well as trends in mesoscale model output. mainly dry out there now except for some light snow continuing in the mountains. Eventually another short wave trough approaches and aids in an area of light snow developing across a good portion of the forecast area, except far south. An inch or two of snow may fall overnight in a couple of spots, but in general, an inch or less is expected. Previously... Impacts: Brief reductions in visibility possible in any snow showers through this evening. Cloud also lead to slick roads. There is some light snow ongoing for many locations this afternoon, but unlike yesterday afternoon, it's been less showery and more stratiform in nature. Regardless, snowfall amounts through tomorrow morning will remain on the lighter side, generally less than an inch for most with locally higher amounts possible in the Whites. As this shortwave rotates through the region this evening, any remaining snowfall will quickly come to an end outside the mountains. However, another system will approach the region tonight and bring another round of light snow to much of the region, primarily in the early morning hours. Again, amounts will be very light, ranging from a dusting to a few tenths outside of the mountains to closer to an inch in the mountains. Temperatures will be a bit warmer than last night, ranging from the lower to mid teens north to the mid 20s south. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Impacts: Brief reductions in visibility will be possible in any snow showers. Could also lead to slick roads. A cold front associated with a weak area of low pressure will sweep through the region tomorrow, allowing snow showers to continue through the day. The best chances will remain in the mountains where some orographic enhancement will help things along. Snow showers will linger through Friday night in the wake of the cold front. Do want to mention the potential for heavier amounts on the Midcoast due to the development of an inverted trough; forecast snowfall amounts are higher there already than the rest of western ME but will continue to monitor the potential for more. && .LONG TERM /SATURDAY THROUGH THURSDAY/... The weekend will begin with a fairly zonal flow in place across eastern North America with a strong negative NAO and AO in place as a blocking high pressure remains over Greenland. Through the weekend we move from a zonal flow across to amplification of a trough over the western portion of the continent by early next week, with an amplification in the east coast not evident until early next week. This corresponds to a increase in NAO and AO as the blocking high weakens and retrogrades allowing the circumpolar flow to once again move through our region. For the weekend we start out with high pressure to our west and departing low to our east providing a steady pressure gradient for NWly flow. This flow will continue overnight Saturday, which will keep the temperatures from dropping as low as they otherwise might have. Still in January with colder air moving in temperatures near zero across the north is expected. For Sunday the winds decrease somewhat, and could see a few of the deeper valleys going calm Sunday night. Have trended slightly colder for temperatures in these locations, but will be highly variable with the potential for winds. At the start of the week, ensemble guidance continues to show fairly high confidence for low pressure to develop over the Ohio river valley early next week. This low will then slide eastwards into the Atlantic. The consensus continues to be for this disturbance to remain south of our area, and thus have kept the highest pop of the time period through the southern border for Tuesday into Thursday. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Short Term...Light snow showers should be coming to an end at all terminals except for HIE this evening. Another wave moves through tonight into tomorrow with additional chances for light snow at AUG and possibly at RKD and PWM. Continued light snow showers at times Friday into Friday night. Long Term...VFR with northwesterly flow will rule the pattern through the weekend. Next chance for flurries will be early next week as low pressure moves south of the region. && .MARINE... Short Term...No concerns in the short term as winds and seas remain below SCA criteria. Long Term...NWly flow will bring SCA conditions to the waters on the weekend, a low passes south of the waters early next week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Watson LONG TERM...Curtis
Hazardous weather outlook, Jan 21, 6:00 PM EST, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 600 PM EST Thu Jan 21 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-222300- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 600 PM EST Thu Jan 21 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widely scattered snow squalls are possible Friday afternoon and evening. This may lead to hazardous driving conditions due to poor visibility and slick spots on roadways. Northwest winds may gust in excess of 30 mph Saturday into Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-222300- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 600 PM EST Thu Jan 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Offshore gale force winds are possible Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-222300- Penobscot Bay-Casco Bay- 600 PM EST Thu Jan 21 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:30 PM EST | Special Weather Statement | GYX | Androscoggin | 90 min |
| Jan 22, 6:27 PM EST | Special Weather Statement | GYX | Cumberland | 48 min |
| Jan 22, 2:36 PM EST | Special Weather Statement | GYX | Belknap, Carroll, Grafton | 69 min |
| Jan 22, 4:11 PM EST | Special Weather Statement | GYX | Merrimack, Sullivan | 94 min |
| Jan 22, 6:10 PM EST | Special Weather Statement | GYX | Cheshire | 50 min |
| Jan 22, 6:55 PM EST | Special Weather Statement | GYX | Cheshire | 65 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.